U.S. doctors online nowAsk doctors free
Annapolis, MD
A 25-year-old female asked:

I saw my doctor for genital warts and was prescribed imiquimod 5% cream i used it 3 times. now swollen and burning in the area is it a chemical burn?

2 doctor answers6 doctors weighed in
Dr. Ed Friedlander
Pathology 45 years experience
No: This isn't a chemical burn. It's probably a strong response to the medicine and this is fairly common. Since it's troubling enough to write us about, hold the medicine and phone your physician for guidance.
Dr. Bradford Romans
A Verified Doctoranswered
Internal Medicine 38 years experience
Yes.It is very: caustic to oral skin( that's how it kills the virus ).Be careful to "paint" the lesion,and nothing else.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 3, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.